MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM F; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM F; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a primary hip arthroplasty.Subsequently, the patient was revised for instability and subluxation.The patient had a zb g7 cup and a competitor stem and head insitu.The surgeon explanted the liner and exchanged it for a g7 dual mobility liner and bearing to improve stability.The retained stem had a 12/14 neck taper, so the surgeon opted to explant the competitor head and replace it with a zb 12/14 biolox option femoral head with a taper sleeve to accommodate the stem trunnion.The explanted zb liner had no signs of wear or degradation.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined; however, it is known that a competitor head and stem was used with the zimmer biomet bearing and this is considered off label.It states under compatibility "do not use components of the g7 acetabular system polyethylene acetabular liners with components of any other system or manufacturer, unless authorized by zimmer biomet." it is unknown if this off label use caused or contributed to the reported event.Unable to confirm complaint.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: a4, b7, g3, g6, h2.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h11.The reported event could not be confirmed due to lack of product/event information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: the g7 liner was used with a competitor head and stem.The g7 liner was used with a g7 cup, for which the product identifier is unknown.Therefore, compatibility cannot be confirmed.A definitive root cause cannot be determined; however, it is known that a competitor head and stem was used with the zimmer biomet bearing and this is considered off label use per the ifu.It states under compatibility "do not use components of the g7 acetabular system polyethylene acetabular liners with components of any other system or manufacturer, unless authorized by zimmer biomet." it is unknown if this off-label use caused or contributed to the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information.

Brand Name
G7 HI-WALL E1 LINER 36MM F
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21034805
Report Number0001825034-2024-03056
Device Sequence Number11792320
Product Code PBI
UDI-Device Identifier00880304527119
UDI-Public(01)00880304527119(17)250810(10)6839504
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/10/2025
Device Model NumberN/A
Device Catalogue Number010000936
Device Lot Number6839504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer03/05/2025
10/24/2025
03/26/2026
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/06/2025
11/14/2025
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexFemale
Patient Weight71 KG